Research Repository

A Three-Term Conjugate Gradient Method with Sufficient Descent Property for Unconstrained Optimization

Narushima, Yasushi and Yabe, Hiroshi and Ford, John A (2011) 'A Three-Term Conjugate Gradient Method with Sufficient Descent Property for Unconstrained Optimization.' SIAM Journal on Optimization, 21 (1). pp. 212-230. ISSN 10526234

[img]
Preview
PDF
2486.pdf

Download (184kB) | Preview

Abstract

Conjugate gradient methods are widely used for solving large-scale unconstrained optimization problems, because they do not need the storage of matrices. In this paper, we propose a general form of three-term conjugate gradient methods which always generate a sufficient descent direction. We give a sufficient condition for the global convergence of the proposed general method. Moreover, we present a specific three-term conjugate gradient method based on the multi-step quasi-Newton method. Finally, some numerical results of the proposed method are given.

Item Type: Article
Uncontrolled Keywords: unconstrained optimization; three-term conjugate gradient method; sufficient descent condition; global convergence
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science and Health > Mathematical Sciences, Department of
Depositing User: Jim Jamieson
Date Deposited: 09 Dec 2011 14:58
Last Modified: 09 Dec 2011 14:58
URI: http://repository.essex.ac.uk/id/eprint/1745

Actions (login required)

View Item View Item